MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G316
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Surgeon revised due to instability.Implant retrieval noted fracture posterior edge of insert.
 
Additional Manufacturer Narrative
An event regarding joint instability and crack/fracture involving a triathlon insert was reported.The event of crack/fracture was not confirmed however wear/damage was confirmed through the provided picture.The event of instability was not confirmed.Method & results: -product evaluation and results: the reported device was not returned however a picture of the explanted insert was provided in the implant retrieval report.The photo was not very clear but the posterior edge of insert appears to be worn off.-medical records received and evaluation: not performed as the op record is illegible.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as evaluation of the returned device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be re-opened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #3 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8373445
Report Number0002249697-2019-01196
Device Sequence Number16588034
Product Code MBH
UDI-Device Identifier07613327045758
UDI-Public07613327045758
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number5531G316
Device Lot NumberLDP406
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR